Alert archive / North Carolina / Tornado Warnings in 2010

Tornado Warning 4, NWS Newport/Morehead City, NC

July 29, 2010Duplin County, North Carolina

NWS Newport/Morehead City, NC issued this tornado warning at Jul 29, 2010, 4:23 PM EDT for Duplin County, North Carolina. It was in force for 52 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 29, 2010, 4:23 PM EDT (20:23 UTC)
Expired
Jul 29, 2010, 5:15 PM EDT
In force
52 min
Issued by
NWS Newport/Morehead City, NC
Area
Storm-based polygon

County Duplin County, NC

The radar

The Raleigh/Durham radar (KRAX), 92 km from the middle of the area, began a volume at 20:25 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 29, 4:57 PM EDTFUNNEL CLOUD11 Ssw Warsaw, NCFUNNEL CLOUD SPOTTED WEST OF ROSE HILL NEAR THE COUNTY LINE.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Newport, NC (KMHX), launched 12:00Z, 8.4 hours before the alert went out and 113 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Newport, NC at 12:00Z on 2010-07-29Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2160 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Newport, NC at 12:00Z on 2010-07-29The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 55 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2160 J/kg
Mixed-layer CIN
0 J/kg
Mixed-layer LCL
523 m above ground
0-6 km bulk shear
17 kt
0-1 km storm-relative helicity
55 m²/s²
0-3 km storm-relative helicity
40 m²/s²
Significant tornado parameter
0.0
Supercell composite
1.3

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

273 
WFUS52 KMHX 292023
TORMHX
NCC061-292115-
/O.NEW.KMHX.TO.W.0004.100729T2023Z-100729T2115Z/

BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
423 PM EDT THU JUL 29 2010

THE NATIONAL WEATHER SERVICE IN NEWPORT HAS ISSUED A

* TORNADO WARNING FOR...
  WESTERN DUPLIN COUNTY IN EASTERN NORTH CAROLINA...
  THIS INCLUDES THE CITY OF WARSAW...

* UNTIL 515 PM EDT

* AT 421 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO NEAR WARSAW...
  MOVING SOUTH AT 5 MPH.

* THE TORNADO WILL BE NEAR...
  7 MILES WEST OF ROSE HILL BY 515 PM EDT...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A
WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS
AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN
INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO
COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS.

IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE
NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.

&&

PLEASE REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...1-800-889-6889...WHEN YOU CAN DO SO SAFELY.

LAT...LON 3489 7815 3504 7816 3504 7803 3475 7799
      3475 7820
TIME...MOT...LOC 2023Z 000DEG 6KT 3495 7814

$$

28
2 follow-up statements
835 
WWUS52 KMHX 292036
SVSMHX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
436 PM EDT THU JUL 29 2010

NCC061-292115-
/O.CON.KMHX.TO.W.0004.000000T0000Z-100729T2115Z/
DUPLIN NC-
436 PM EDT THU JUL 29 2010

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 515 PM EDT FOR DUPLIN
COUNTY...

AT 433 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO 
INDICATE A TORNADO.  THIS TORNADO WAS LOCATED JUST WEST OF 
MAGNOLIA...OR 7 MILES SOUTHWEST OF WARSAW...MOVING SOUTH AT 10 MPH.

THE TORNADO WILL BE NEAR...
  7 MILES WEST OF ROSE HILL BY 510 PM EDT...
  9 MILES NORTHWEST OF TEACHEY BY 515 PM EDT...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A
WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS
AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN
INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO
COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS.

IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE
NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.

&&

LAT...LON 3489 7815 3502 7816 3502 7805 3475 7799
      3475 7820
TIME...MOT...LOC 2034Z 007DEG 8KT 3491 7814

$$

28
757 
WWUS52 KMHX 292104
SVSMHX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
504 PM EDT THU JUL 29 2010

NCC061-292115-
/O.CON.KMHX.TO.W.0004.000000T0000Z-100729T2115Z/
DUPLIN NC-
504 PM EDT THU JUL 29 2010

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 515 PM EDT FOR DUPLIN
COUNTY...

AT 501 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO 
INDICATE A TORNADO. EMERGENCY MANAGEMENT ALSO REPORTED A FUNNEL 
CLOUD ABOUT 7 MILES WNW OF ROSE HILL. THIS TORNADO WAS LOCATED 6 
MILES SOUTHWEST OF MAGNOLIA...OR 10 MILES SOUTH OF WARSAW...MOVING 
SOUTH AT 10 MPH.

OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO ROSE
HILL AND TEACHEY

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A
WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS
AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN
INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO
COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS.

IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE
NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.

&&

LAT...LON 3489 7815 3497 7814 3497 7807 3475 7799
      3475 7820
TIME...MOT...LOC 2101Z 007DEG 8KT 3485 7815

$$

28

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Newport/Morehead City, NC wrote its last area forecast discussion before this tornado warning went out at Jul 29, 3:57 PM EDT, 26 minutes earlier.

Area forecast discussion, Jul 29, 3:57 PM EDT, 26 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
357 PM EDT THU JUL 29 2010

.SYNOPSIS...
A COLD FRONT WILL APPROACH THE AREA TODAY AND MOVE THROUGH
EASTERN NORTH CAROLINA TONIGHT. HIGH PRESSURE WILL BUILD
OVER THE AREA LATE FRIDAY...AND REMAIN THROUGH SUNDAY. ANOTHER
COLD FRONT WILL MOVE ACROSS THE REGION EARLY MONDAY...FOLLOWED BY
HIGH PRESSURE LATE MONDAY INTO WEDNESDAY.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...
ONLY MINOR CHANGES TO PREVIOUS FCST...MAINLY SKY COVER AND DEW
POINTS. MOIST UNSTABLE AIR MASS WITH GOOD INSOLATION AND WEAK SHRT
WV WILL PRODUCE SCT CONVECTIVE ACTIVITY ALONG SEA BREEZE AND INLAND
REST OF TODAY..ACTIVITY ALREADY FIRING S COAST. 12Z KMHX SOUNDING
INDICATES MORE UNSTABLE ATMOS THAN PAST 2 DAYS AND COULD SEE A FEW
WET PULSE STORMS MAINLY INLAND THIS AFTN WITH STRONGER HEATING. SPC
DAY 1 OUTLOOK ADDED SLGT RISK TO NRN ZONES BUT THIS IS MAINLY FOR
THIS EVENING WITH PRE-FRONTAL ACTIVITY. STRONG TO SVR ACTIVITY
ALREADY MENTIONED IN HWO.

SOUNDING PARAMETERS WITH MODIFIED SFC OF 93/75 INDICATES WINDEX OF
57 KNOTS...VIL OF DAY 70+...50 DBZ CORE HEIGHT 44000 FT. PRECIP WTR
2.23 AND WEAK STORM MOTION SUPPORT MINOR FLOODING THREAT.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH SATURDAY/...
AS OF 320 AM THURSDAY...ONCE CONVECTION INITIATES IT IS EXPECTED
TO BE SUSTAIN ITSELF TONIGHT AHEAD OF AND ALONG THE COLD FRONT
WHICH IS FORECAST TO CROSS THE AREA LATE. AGAIN MODEL PERFORMANCE
IS SKETCHY BUT FEEL CONFIDENT ENOUGH TO GO ABOVE MOS POPS. THE
FRONT IS FORECAST TO DISSIPATE TO OUR SOUTH FRIDAY AND SATURDAY AS
HIGH PRESSURE RIDGE IN FROM THE NORTH. THERE WILL BE ENOUGH
RESIDUAL MOISTURE AND INSTABILITY FOR CONVECTION TO FIRE ALONG
LOCAL SEA BREEZE/DIFFERENTIAL HEATING BOUNDARIES FRIDAY. SATURDAY
LOOKING DRY. HIGHS BOTH DAYS WILL BE IN THE UPPER 80S/LOWER 90S.
LOWS WILL BE IN THE UPPER 60S/LOWER 70S.

&&

.LONG TERM /SATURDAY NIGHT THROUGH THURSDAY/...
AS OF 320 AM THURSDAY...THE ECMWF STILL WANTS TO CUT OFF AN UPPER
LOW ALONG THE NC COAST MONDAY-WEDNESDAY AND HAS AN STRONGER
OVERALL EASTERN UPPER TROUGH WHILE THE GFS CONTINUES TO BUILD THE
HEAT RIDGE BACK TO EAST EARLY NEXT WEEK. BOTH MODELS INDICATE
ANOTHER SHRT WV MOVING THROUGH WITH SFC FRONT SUN NIGHT/EARLY
MON. THEN WILL FORECAST HIGH PRES EXTENDING IN FROM N
TUESDAY/WEDNESDAY. CLIMO LOW CHC POPS SUN-MON AND AGAIN WED...TUE
LOOKS DRY. NO SIGNIFICANT COOLING BEHIND FRONT AND TEMPS REMAIN
NEAR OR SLIGHTLY ABOVE NORMAL DURING PERIOD.

&&

.AVIATION /20Z THURSDAY THROUGH TUESDAY/...
AS OF 345PM THURSDAY...SCATTERED SHOWERS/TSTMS ONGOING THIS AFTN AS
SEA BREEZE CIRCULATION COMBINES WITH PREFRONTAL MOIST UNSTABLE
AIRMASS. WILL HAVE POTENTIAL FOR TSTMS THROUGH THE EVENING AHEAD
AN OF AND ALONG FRONT...THEN CHANCES DIMINISH FROM NW TO SE LATER
TONIGHT INTO FRI MORNING AS FRONT MOVES OFFSHORE. ANY SHOWERS AND
TSTMS WILL BE CAPABLE OF PRODUCING BRIEF PERIODS OF IFR/MVFR
CONDITIONS AND GUSTY WINDS...AND HEAVY DOWNPOURS IN HIGH PWAT
ENVIRONMENT. CONTINUED PREVIOUS FORECAST OF MVFR VSBYS LATER
TONIGHT AS GRADIENT SLACKENS AROUND FRONT MOVING THROUGH. AREAS
THAT RECEIVE APPRECIABLE RAIN SHOULD ESPECIALLY BE PRONE TO FOG
DEVELOPMENT. EXPECT BEST CHANCES FOR CONVECTION ON FRIDAY OVER
SOUTHERN ROUTES AS NE FLOW COLLIDES WITH SEA BREEZE.

VFR EXPECTED TO RULE FRI NIGHT AND SAT AS HIGH PRES MOVES EAST NORTH
OF THE AREA. SCT SHOWERS/TSTMS RETURN FOR SUNDAY AS RETURN FLOW
PATTERN REDEVELOPS AROUND OFFSHORE HIGH PRES. ISOLATED TO WIDELY
SCATTERED ACTIVITY EXPECTED EARLY NEXT WEEK AS HIGH PRES REBUILDS IN
FROM THE NORTH BEHIND ANOTHER FRONT BRINGING SOMEWHAT DRIER AIR TO
THE AREA.

&&

.MARINE...
AS OF 355PM THU...SLY FLOW MAINLY 5-15KT ACROSS THE REGION
BETWEEN OFFSHORE HIGH PRES AND INLAND TROF...SLIGHTLY STRONGER NRN
WATERS AGAIN WHERE GRADIENT IS A BIT MORE PINCHED. SEAS ARE 2FT OR
LESS OVER ALL AREA BUOYS BUT AGAIN MAY SEE SLIGHTLY HIGHER SHORT
PERIOD SEAS BEYOND 10NM NORTH OF OREGON INLET THROUGH THE EVENING
PER ABOVE WINDS. ERN NC WATERS STILL ON TRACK TO SEE A COLD FRONT
MOVE THROUGH LATE TONIGHT INTO EARLY FRI MORNING WITH AN
ASSOCIATED SURGE OF 10-20KT NLY WINDS. SURGE WILL GRADUALLY SLIDE
DOWN THE COAST THROUGH THE AFTN AND EVENING HOURS. SHORT PERIOD
SEAS WILL BUILD TO 2-4FT AS THIS OCCURS BUT PSBLY UP TO 5FT
BRIEFLY NORTH OF HATTERAS WHERE BEST EXPOSURE TO THE NE FETCH IS.

WINDS RELAX TO AROUND 10KT AND SLOWLY VEER E/SE THROUGH THE WEEKEND
AS HIGH PRES MOVES OFFSHORE TO OUR NORTHEAST. SEAS ALSO COME DOWN TO
AOB 3FT AS THIS OCCURS. WENT WITH A BLEND OF HPC AND ECMWF IN THE
EXTENDED WHICH MAINTAINED GOOD CONTINUITY WITH PREVIOUS FORECAST
(AND OLDER ECMWF RUNS)...SUGGESTING MID LVL TROF WILL AMPLIFY OVER
THE ERN CONUS LATE WEEKEND/EARLY NEXT WEEK...ALLOWING ANOTHER FRONT
TO PUSH THROUGH SUN NIGHT WITH A SFC LOW FORMING ALONG THE FRONT AND
PUSHING NE THROUGH EARLY NEXT WEEK. THIS SHOULD ALLOW LIGHT TO
MODERATE NE FLOW TO REDEVELOP MON...AGAIN GRADUALLY VEERING TO SLY
BY WED AS HIGH PRES MOVES OFFSHORE AGAIN. FOR NOW HAVE ONLY BUILT
SEAS TO 3-4FT FOR NRN WATERS EARLY NEXT WEEK BUT WILL FINE TUNE AS
WE GET MORE CONFIDENCE AS THE EVENT NEARS.

&&

.MHX WATCHES/WARNINGS/ADVISORIES...
NC...NONE.
MARINE...NONE.

&&

SYNOPSIS...JME
NEAR TERM...JBM
SHORT TERM...JME
LONG TERM...JBM/JME
AVIATION...MW
MARINE...MW
Hazardous weather outlook, Jul 29, 3:56 AM EDT, 12 hours 27 minutes before
HAZARDOUS WEATHER OUTLOOK FOR EASTERN NORTH CAROLINA
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
356 AM EDT THU JUL 29 2010

NCZ029-044>047-079>081-090>095-098-103-104-300800-
MARTIN-PITT-WASHINGTON-TYRRELL-MAINLAND DARE-GREENE-BEAUFORT-
MAINLAND HYDE-DUPLIN-LENOIR-JONES-CRAVEN-PAMLICO-CARTERET-ONSLOW-
OUTER BANKS DARE-OUTER BANKS HYDE-
356 AM EDT THU JUL 29 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NORTH CAROLINA.

.DAY ONE...TODAY AND TONIGHT.

HOT TEMPERATURES ARE EXPECTED TODAY WITH HIGHS IN THE LOWER TO
MIDDLE 90S. THE HEAT COMBINED WITH HIGH RELATIVE HUMIDITIES WILL
PRODUCE HEAT INDEX VALUES OF 100 TO 104 DEGREES. SCATTERED STRONG
TO SEVERE THUNDERSTORMS ARE FORECAST TO DEVELOP AHEAD OF AN
APPROACHING COLD FRONT THIS AFTERNOON AND EVENING. ISOLATED DAMAGING
WIND GUSTS...FREQUENT LIGHTNING AND TORRENTIAL RAINS PRODUCING
URBAN AND POOR DRAINAGE FLOODING ARE THE MAIN THREATS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED.

In the hours before

Special weather statement, Jul 29, 1:48 PM EDT, 2 hours 35 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
148 PM EDT THU JUL 29 2010

NCZ093-291845-
CRAVEN-
148 PM EDT THU JUL 29 2010

...STRONG THUNDERSTORMS WILL AFFECT CRAVEN COUNTY UNTIL 245 PM EDT...

AT 148 PM EDT...THERE WERE STRONG THUNDERSTORMS OVER WEST CENTRAL
CRAVEN COUNTY...OR ABOUT 15 MILES WEST OF NEW BERN...MOVING EAST AT
10 MPH. THE STRONG THUNDERSTORMS WILL BE NEAR JASPER AT 230 PM EDT...
TUSCARORA AT 240 PM EDT...CLARK AT 245 PM EDT. OTHER LOCATIONS TO BE
AFFECTED BY THE STORMS INCLUDE RIVER BEND...TRENT WOODS...ASKINS...
DOVER...ERNUL...FORT BARNWELL...RHEMS...BELLAIR...LIMA AND BRICES
CREEK.

WIND GUSTS OF 30 TO 40 MPH CAN BE EXPECTED WITH THESE STORMS. HEAVY
RAINFALL WILL CAUSE PONDING OF WATER ON ROADWAYS AND LOCALIZED
FLOODING IN LOW LYING AREAS. MOTORISTS SHOULD SLOW DOWN ON AREA
ROADWAYS TO AVOID HYDROPLANING. THIS STORM IS PRODUCING AN EXCESSIVE
AMOUNT OF DEADLY LIGHTNING.

STAY TUNED TO NOAA WEATHER RADIO OR OTHER LOCAL MEDIA OUTLETS FOR
FURTHER UPDATES ON THE WEATHER SITUATION ACROSS THE AREA.

5
Special weather statement, Jul 29, 2:04 PM EDT, 2 hours 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
204 PM EDT THU JUL 29 2010

NCZ044-079-080-091-291900-
LENOIR-GREENE-PITT-BEAUFORT-
204 PM EDT THU JUL 29 2010

...STRONG THUNDERSTORMS WILL AFFECT BEAUFORT...PITT...GREENE AND
LENOIR COUNTIES UNTIL 300 PM EDT...

AT 202 PM EDT...THERE WERE SCATTERED STRONG THUNDERSTORMS FROM 8
MILES SOUTHWEST OF RIVER ROAD TO 11 MILES SOUTHWEST OF
AYDEN...MOVING SOUTHEAST AT 5 TO 10 MPH. ANOTHER STRONG STORM WAS
LOCATED SOUTH OF TARBORO. THE STRONG THUNDERSTORMS WILL BE NEAR
QUINERLY AT 215 PM EDT...GRAINGERS AT 225 PM EDT...WILMAR AT 235 PM
EDT...BLOUNTS CREEK AT 300 PM EDT. OTHER LOCATIONS TO BE AFFECTED BY
THE STORMS INCLUDE FARMVILLE...GREENVILLE...WASHINGTON AND
WINTERVILLE.

WIND GUSTS OF 30 TO 40 MPH CAN BE EXPECTED WITH THESE STORMS. HEAVY
RAINFALL WILL CAUSE PONDING OF WATER ON ROADWAYS AND LOCALIZED
FLOODING IN LOW LYING AREAS. MOTORISTS SHOULD SLOW DOWN ON AREA
ROADWAYS TO AVOID HYDROPLANING.

STAY TUNED TO NOAA WEATHER RADIO OR OTHER LOCAL MEDIA OUTLETS FOR
FURTHER UPDATES ON THE WEATHER SITUATION ACROSS THE AREA.

5
Special weather statement, Jul 29, 2:22 PM EDT, 2 hours 1 minute before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
222 PM EDT THU JUL 29 2010

NCZ046-047-081-291915-
TYRRELL-MAINLAND DARE-MAINLAND HYDE-
222 PM EDT THU JUL 29 2010

...STRONG THUNDERSTORMS WILL AFFECT HYDE...DARE AND TYRRELL COUNTIES
UNTIL 315 PM EDT...

AT 221 PM EDT...THERE WERE STRONG THUNDERSTORMS OVER SOUTH CENTRAL
TYRRELL COUNTY...OR ABOUT 19 MILES NORTHWEST OF ENGELHARD...MOVING
SOUTHEAST AT 10 MPH. THE STRONG THUNDERSTORMS WILL BE NEAR GUM NECK
AT 230 PM EDT. OTHER LOCATIONS TO BE AFFECTED BY THE STORMS INCLUDE
ALLIGATOR LAKE...FRYING PAN LANDING AND KILKENNY.

WIND GUSTS OF 30 TO 40 MPH CAN BE EXPECTED WITH THESE STORMS. HEAVY
RAINFALL WILL CAUSE PONDING OF WATER ON ROADWAYS AND LOCALIZED
FLOODING IN LOW LYING AREAS. MOTORISTS SHOULD SLOW DOWN ON AREA
ROADWAYS TO AVOID HYDROPLANING.

STAY TUNED TO NOAA WEATHER RADIO OR OTHER LOCAL MEDIA OUTLETS FOR
FURTHER UPDATES ON THE WEATHER SITUATION ACROSS THE AREA.

PAGANO
Special weather statement, Jul 29, 3:03 PM EDT, 1 hour 20 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
303 PM EDT THU JUL 29 2010

NCZ044-080-292000-
PITT-BEAUFORT-
303 PM EDT THU JUL 29 2010

...STRONG THUNDERSTORMS WILL AFFECT BEAUFORT AND PITT COUNTIES UNTIL
400 PM EDT...

AT 303 PM EDT...THERE WERE STRONG THUNDERSTORMS FROM GREENVILLE TO 12
MILES NORTHEAST OF RIVER ROAD...MOVING SOUTHEAST AT 15 MPH. THE
STRONG THUNDERSTORMS WILL BE NEAR GREENVILLE AT 310 PM EDT...
WASHINGTON AT 335 PM EDT...RIVER ROAD AT 400 PM EDT. OTHER LOCATIONS
TO BE AFFECTED BY THE STORMS INCLUDE AYDEN AND WINTERVILLE.

WIND GUSTS OF 30 TO 40 MPH CAN BE EXPECTED WITH THESE STORMS. HEAVY
RAINFALL WILL CAUSE PONDING OF WATER ON ROADWAYS AND LOCALIZED
FLOODING IN LOW LYING AREAS. MOTORISTS SHOULD SLOW DOWN ON AREA
ROADWAYS TO AVOID HYDROPLANING.

STAY TUNED TO NOAA WEATHER RADIO OR OTHER LOCAL MEDIA OUTLETS FOR
FURTHER UPDATES ON THE WEATHER SITUATION ACROSS THE AREA.

5
Special weather statement, Jul 29, 3:24 PM EDT, 59 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
324 PM EDT THU JUL 29 2010

NCZ090>092-098-292030-
DUPLIN-JONES-LENOIR-ONSLOW-
324 PM EDT THU JUL 29 2010

...STRONG THUNDERSTORMS WILL AFFECT ONSLOW...LENOIR...JONES AND
DUPLIN COUNTIES UNTIL 430 PM EDT...

AT 325 PM EDT...THERE WERE STRONG THUNDERSTORMS OVER CENTRAL DUPLIN
COUNTY...OR ABOUT 9 MILES EAST OF WARSAW...MOVING SOUTHEAST AT 10
MPH. THE STRONG THUNDERSTORMS WILL BE NEAR BEULAVILLE AT 420 PM EDT.
OTHER LOCATIONS TO BE AFFECTED BY THE STORMS INCLUDE KENANSVILLE...
ALBERTSON...CHINQUAPIN...KORNEGAY AND POTTERS HILL.

WIND GUSTS OF 40 TO 50 MPH CAN BE EXPECTED WITH THESE STORMS. HEAVY
RAINFALL WILL CAUSE PONDING OF WATER ON ROADWAYS AND LOCALIZED
FLOODING IN LOW LYING AREAS. MOTORISTS SHOULD SLOW DOWN ON AREA
ROADWAYS TO AVOID HYDROPLANING.

STAY TUNED TO NOAA WEATHER RADIO OR OTHER LOCAL MEDIA OUTLETS FOR
FURTHER UPDATES ON THE WEATHER SITUATION ACROSS THE AREA.
Local storm report, Jul 29, 4:05 PM EDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
405 PM EDT THU JUL 29 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0339 PM     FLOOD            GREENVILLE              35.60N 77.37W
07/29/2010                   PITT               NC   BROADCAST MEDIA

            MEDIA RELAYED REPORTS OF STREET FLOODING IN GREENVILLE.

0345 PM     FLOOD            GREENVILLE              35.60N 77.37W
07/29/2010                   PITT               NC   PUBLIC

            PUBLIC REPORT OF FLOODING ON ARLINGTON BOULEVARD. CARS
            STALLED IN LOWER SPOTS.

0350 PM     FLOOD            GREENVILLE              35.60N 77.37W
07/29/2010                   PITT               NC   LAW ENFORCEMENT

            911 CENTER REPORTS STREET FLOODING WITH CARS UNDER WATER.

&&

JBM

The office that day

Everything else NWS Newport/Morehead City, NC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 29, 3:58 PM EDTAreal Flood WarningMHXBeaufort, Hyde, Martin, Pitt, Washington77 min
Jul 29, 4:20 PM EDTAreal Flood AdvisoryMHXDuplin85 min

Nearby

Tornado Warnings in North Carolina, 2010Every tornado warning in 2010Tornadoes in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.